Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2000, 4:18 PM CDT for Bossier Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2000, 4:18 PM CDT (21:18 UTC)
- Expired
- May 5, 2000, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 052119 SVRSHV LAC015-052145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 418 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOSSIER PARISH IN LOUISIANA * UNTIL 445 PM CDT * AT 418 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL BOSSIER PARISH...OR ABOUT 12 MILES SOUTHWEST OF SPRINGHILL OR 5 MILES SOUTHEAST OF PLAIN DEALING...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO ONE INCH AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOSSIER PARISH IN LOUISIANA UNTIL 445 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:00 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 5, 3:00 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI MAY 5 2000 UPPER LOW WAS BEGINNING TO SHOW SIGNS OF MOVING NORTH ON SATELLITE LOOPS. THIS WOULD BE IN LINE WITH MODEL TRENDS WHICH MOVE THE LOW TO THE ARKANSAS MISSOURI BORDER TONIGHT...THEN KICK IT OUT OF THE REGION ON SATURDAY. WILL CONTINUE WITH LIKELY POPS IN TONIGHTS FORECAST IN VIEW OF VORT LOBE ROTATING AROUND CENTER. PRECIP ON SATURDAY WILL BE MAINLY IN FORECAST FOR RESIDUAL MOISTURE... INSTABILITY AND AFTERNOON HEATING...THUS 20 TO 30 PERCENT POPS. CONTINUING WITH DRY FORECAST SUNDAY FROM PREVIOUS EXTENDED FORECAST. WITH BREAKS IN CLOUD COVER OVER MUCH OF THE AREA...TEMPS WILL REACH WELL INTO THE 80S OVER SOUTHERN TWO THIRDS OF AREA SATURDAY AND OVER ALL OF THE AREA SUNDAY. ALSO WITH THE PARTLY SUNNY SKIES...WESTERN ZONES MAY BE A BIT BREEZY IN RESPONSE TO SURFACE TROF ACROSS TEXAS PANHANDLE. PRELIMS... SHV 66/84/J66/85 7321 MLU 65/84/67/85 5321 TXK 65/80/64/83 7321 TYR 66/83/65/86 6321 LFK 67/85/67/87 6211 .SHV...NONE. 14
In the hours before
Special weather statement, May 5, 10:30 AM CDT, 5 hours 48 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI MAY 5 2000 THE PESKY UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS AFFECTED THE REGION WITH NUMEROUS THUNDERSTORMS SINCE THE BEGINNING OF MAY WILL CONTINUE TO PRODUCE A WARM...MOIST...AND RATHER UNSTABLE ATMOSPHERE THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND INTO TONIGHT. HAIL...HIGH WINDS...AND VERY HEAVY RAINFALL ARE THE MAIN THREATS. THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND SKYWARN NETWORKS MAY BE REQUIRED THIS AFTERNOON AND DURING THE NIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.